MAUDE Adverse Event Report: BIOMET MICROFIXATION SCREW 2.0X10MM CROSS-DRIVE; PLATE, BONE

BIOMET MICROFIXATION SCREW 2.0X10MM CROSS-DRIVE; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b(4).Foreign source: colombia.Provided photos of screw appears to have fractured at the base of the head of the screw near the thread area.No other determination can be made by the supplied photos.No product was returned; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It is reported that during the placement of a screw for fixation of a trauma one plate, the ankle head fractured leaving the body inside the patient's bone and generating rearrangement of the plate for fixation in another area.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned screw.The screw head showed signs of attempted use including marking on the screw head.The screw shaft has fractured where the shaft meets the screw head.The complaint is confirmed.Measurements are unable to be completed due to screw head being used.A determination cannot be made as to what caused the screw to fracture.Additional information provided does not change the root cause of the previous investigation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
SCREW 2.0X10MM CROSS-DRIVE
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15988471
Report Number0001032347-2022-00368
Device Sequence Number20320893
Product Code JEY
UDI-Device Identifier00888233000277
UDI-Public(01)00888233000277(10)J932820
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K081067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number41-2010
Device Lot NumberJ932820
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale